Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 10, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Apr 6, 2006, 4:02 AM CDT for Big Stone County, Traverse County, Minnesota; 26 counties in South Dakota. It took effect at Apr 6, 2006, 3:00 PM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2006, 4:02 AM CDT (09:02 UTC)
- In effect from
- Apr 6, 2006, 3:00 PM CDT
- Expired
- Apr 7, 2006, 10:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 060902 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 402 AM CDT THU APR 6 2006 .STRONG LOW PRESSURE WILL MOVE SOUTH OF THE REGION BY LATE AFTERNOON. STRONG NORTHEAST WINDS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON BEHIND THE EXITING LOW. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-061715- /O.NEW.KABR.WI.Y.0010.060407T0000Z-060407T1200Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 402 AM CDT THU APR 6 2006 /302 AM MDT THU APR 6 2006/ ...WIND ADVISORY IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 AM CDT /6 AM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 AM CDT /6 AM MDT/ FRIDAY. NORTHEAST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH...ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE INTO THE OVERNIGHT HOURS...ENDING BY SUNRISE FRIDAY. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ HINTZ
6 follow-up statements
000 WWUS73 KABR 061904 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 204 PM CDT THU APR 6 2006 .A STRONG LOW PRESSURE SYSTEM MOVING OUT ONTO THE CENTRAL PLAINS IS CREATING A STRONG PRESSURE GRADIENT ACROSS THE REGION. STRONG NORTHEAST WINDS WILL DEVELOP THIS AFTERNOON AND PERSIST OVERNIGHT. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-070315- /O.EXT.KABR.WI.Y.0010.060406T2000Z-060407T1200Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 204 PM CDT THU APR 6 2006 /104 PM MDT THU APR 6 2006/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY. NORTHEAST WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH. THEN...LATER TONIGHT...NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH WITH GUSTS AS HIGH AS 55 MPH AS RATHER COLD AIR SPILLS INTO THE FORECAST AREA. THE STRONG WINDS SHOULD PERSIST INTO THE EARLY MORNING HOURS ON FRIDAY. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
000 WWUS73 KABR 062054 AAB NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 354 PM CDT THU APR 6 2006 .A STRONG LOW PRESSURE SYSTEM MOVING OUT ONTO THE CENTRAL PLAINS IS CREATING A STRONG PRESSURE GRADIENT ACROSS THE REGION. STRONG NORTHEAST WINDS WILL DEVELOP THIS AFTERNOON AND PERSIST OVERNIGHT. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-070500- /O.CON.KABR.WI.Y.0010.000000T0000Z-060407T1200Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 354 PM CDT THU APR 6 2006 /254 PM MDT THU APR 6 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY... NORTHEAST WINDS WILL INCREASE LATE THIS AFTERNOON TO 25 TO 35 MPH... WITH GUSTS TO 45 MPH. THEN...LATER TONIGHT...NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH WITH GUSTS AS HIGH AS 55 MPH AS RATHER COLD AIR SPILLS INTO THE FORECAST AREA. THE STRONG WINDS SHOULD PERSIST INTO THE EARLY MORNING HOURS ON FRIDAY. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
000 WWUS73 KABR 070112 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 812 PM CDT THU APR 6 2006 .A STRONG LOW PRESSURE SYSTEM MOVING OUT ONTO THE CENTRAL PLAINS IS CREATING A STRONG PRESSURE GRADIENT ACROSS THE REGION. STRONG NORTHEAST WINDS WILL DEVELOP THIS AFTERNOON AND PERSIST OVERNIGHT. SDZ003-004-009-015-016-070915- /O.UPG.KABR.WI.Y.0010.000000T0000Z-060407T1200Z/ /O.NEW.KABR.HW.W.0001.060407T0112Z-060407T1200Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 812 PM CDT THU APR 6 2006 /712 PM MDT THU APR 6 2006/ ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. HIGH WINDS OF 35 TO 50 MPH WITH GUSTS TO 60 MPH WILL DECREASE TO 30 TO 40 MPH WITH GUSTS TO 50 MPH BY MIDNIGHT. HIGH WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING AND SLOW DOWN. SECURE ANY LOOSE ITEMS OUTDOORS OR BRING THEM INDOORS. $$ MNZ039-046-SDZ005>008-010-011-017>023-033>037-045-048-051-070915- /O.CON.KABR.WI.Y.0010.000000T0000Z-060407T1200Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY- HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 812 PM CDT THU APR 6 2006 /712 PM MDT THU APR 6 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY. NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS AS HIGH AS 55 MPH AS RATHER COLD AIR SPILLS INTO THE FORECAST AREA. THE STRONG WINDS SHOULD PERSIST INTO THE EARLY MORNING HOURS ON FRIDAY. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MOHR
000 WWUS73 KABR 070357 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1057 PM CDT THU APR 6 2006 .A STRONG LOW PRESSURE AREA MOVING ACROSS THE CENTRAL PLAINS IS RESPONSIBLE FOR THE STRONG WINDS. SDZ003-004-009-015-016-071200- /O.CAN.KABR.HW.W.0001.000000T0000Z-060407T1200Z/ /O.EXA.KABR.WI.Y.0010.000000T0000Z-060407T1200Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 1057 PM CDT THU APR 6 2006 /957 PM MDT THU APR 6 2006/ ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG NORTH WINDS FROM 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE NIGHT BEFORE DIMINISHING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ005>008-010-011-017>023-033>037-045-048-051-071200- /O.CON.KABR.WI.Y.0010.000000T0000Z-060407T1200Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY- HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 1057 PM CDT THU APR 6 2006 /957 PM MDT THU APR 6 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY... THE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY. STRONG NORTH WINDS FROM 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE NIGHT BEFORE DIMINISHING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MOHR
000 WWUS73 KABR 070836 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 336 AM CDT FRI APR 7 2006 .AS A STRONG LOW PRESSURE SYSTEM MOVES SOUTHEAST ACROSS EASTERN NEBRASKA THIS MORNING...STRONG WINDS ARE EXPECTED TO CONTINUE ACROSS MUCH OF THE REGION. MNZ039-046-SDZ008-070945- /O.CAN.KABR.WI.Y.0010.000000T0000Z-060407T1200Z/ TRAVERSE-BIG STONE-ROBERTS- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON 336 AM CDT FRI APR 7 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. NORTHERLY WINDS ARE EXPECTED TO REMAIN BELOW 30 MPH ACROSS THE AREA THIS MORNING. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. $$ SDZ003>007-009>011-015>023-033>037-045-048-051-071500- /O.EXT.KABR.WI.Y.0010.000000T0000Z-060407T1500Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE... GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 336 AM CDT FRI APR 7 2006 /236 AM MDT FRI APR 7 2006/ ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING. STRONG NORTH WINDS FROM 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE ACROSS THE AREA THIS MORNING. THE WINDS ARE EXPECTED TO DECREASE LATE THIS MORNING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ KNUTSVIG
000 WWUS73 KABR 071509 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1009 AM CDT FRI APR 7 2006 ...WINDY CONDITIONS TO SUBSIDE TODAY... .THE STRONG LOW PRESSURE SYSTEM RESPONSIBLE FOR ALL THE RATHER WINDY CONDITIONS IS QUICKLY MOVING TOWARDS THE SOUTHERN PLAINS. AS A RESULT...WINDS SHOULD BEGIN TO DECREASE THIS MORNING TO 20 TO 30 MPH. SDZ003>007-009>011-015>023-033>037-045-048-051-071615- /O.EXP.KABR.WI.Y.0010.000000T0000Z-060407T1500Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE... GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 1009 AM CDT FRI APR 7 2006 /909 AM MDT FRI APR 7 2006/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHEAST WINDS ARE SLOWLY DECREASING THIS MORNING TO 20 TO 30 MPH WITH GUSTS TO 40 MPH. THESE WINDY CONDITIONS WILL PERSIST THROUGH EARLY THIS AFTERNOON BEFORE FURTHER DIMINISHING. A FEW STRONGER GUSTS REMAIN POSSIBLE THROUGH NOON CDT. $$ DORN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 6, 3:45 AM CDT, 17 minutes earlier.
Area forecast discussion, Apr 6, 3:45 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 345 AM CDT THU APR 6 2006 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT THE BIGGEST CHALLENGE FACING THE NEAR TERM DEALS WITH PCPN COVERAGE AND TYPE TODAY THRU TONIGHT. CURRENTLY MODELS ARE TAKING 5H LOW FURTHER TO SOUTH THAN PREVIOUSLY THOUGHT..AND -TSRA JUST NOW REACHING FAR SW CWA. LATEST DAY1 OUTLOOK FROM SPC JUST CLIPS FAR SERN CWA. BEST INSTABILITY OCCURS THRU MORNING ACROSS SRN TO SE CWA WITH RESPECTABLE 7H-5H LAPSE RATES FROM 6 TO 7 DEGREES C. NAM MOST UNSTABLE CAPE VALUES REACH 500 J/KG BY 18Z WITH BEST LIS AROUND -1. BY 00Z FRIDAY THESE VALUES FALL OFF DRAMATICALLY AS DRY AIR BEGINS TO PUSH IN FROM NORTH. FOR NORTHERN COUNTIES...QUESTION REMAINS ON WHEN CONVECTIVE PCPN WILL PHASE OVER TO STRATIFORM TYPE AS 85H AND 7H TROWAL FEATURES TAKE OVER. THESE ALSO BOTH SLIP RAPIDLY SOUTH BY 00Z AS SFC AND 5H LOWS TAKE MORE SOUTHERLY ROUTE. ALSO WELL PRONOUNCED DRY PUNCH NOW ADVECTING THROUGH WRN NEB/WRN SD WITH SAT PIC SHOWING CLEAR SKIES. KEPT HIGHEST PROBABLITY PCPN TO THE SOUTHERN/WESTERN COUNTIES DURING DAY...TAPERING CHCS DOWN TO THE NE PART OF CWA. NEXT CONCERN IS WINDS TONIGHT. AS LOW SLOWLY SLIPS SOUTH...STRONG HIGH BUILDS IN FROM NORTH. MAV GUIDANCE SHOWING SUSTAINED WINDS AT OR ABOVE 30KTS FOR MANY PLACES. GIVEN STRENGTH OF SUBSIDENCE BEHIND EXITING SYSTEM AND CAA TAKING PLACE..SEE NO REASON TO DISCOUNT. WILL ISSUE A WIND ADVRY FOR ALL CWA FROM 00Z TO 12Z FRIDAY. THIS MAY BE A LITTLE LONG TIME WISE...BUT WOULD RATHER RUN LONG THAN HAVE LATER SHIFTS EXTEND ADVRY FOR AN HOUR OR TWO TO COVER. CLEARING EXPECTED RAPIDLY TONIGHT AND TRENDED POPS QUICKLY OUT OF CWA OVERNIGHT. REMAINDER OF NEAR TERM QUIET. BUILDING HEIGHTS AND WAA RETURNS TO CWA BY SATURDAY MORNING. MODELS DO PROG ANOTHER WAVE PASSING THROUGH CWA SATURDAY NIGHT...BUT LITTLE SEEN IN THE WAY OF MOISTURE WITH FEATURE. MIGHT BE A FEW ACCAS AS IT PASSES OVERHEAD BUT DONT EXPECT MUCH MORE THAN THAT. .LONG TERM...SUNDAY THROUGH WEDNESDAY MODELS IN FAIR AGREEMENT DURING THIS PERIOD. IT STARTS OFF WITH A WEAK SURFACE TROUGH IN THE AREA ON SUNDAY AND A WEAK DISTURBANCE PASSING TO THE NORTH SUNDAY NIGHT. A BROAD...AND RATHER FLAT...UPPER RIDGE WILL BE OVER THE CENTRAL U.S. ON SUNDAY. THE RIDGE WILL DRIFT EAST ON SUNDAY AND MONDAY AS AN UPPER TROUGH MAKES PROGRESS ACROSS THE WESTERN CONUS. MODELS AGREE THAT THIS UPPER TROUGH AND ITS SURFACE LOW WILL MOVE THROUGH THE CENTRAL AND NORTHERN PLAINS MONDAY NIGHT THROUGH TUESDAY NIGHT. HAVE CONTINUED WITH SLIGHT CHANCE POPS FOR NOW...BUT THIS MAY NEED TO BE INCREASED THE STRENGTH/TRACK OF THIS SYSTEM BECOMES MORE CERTAIN. MODELS DO VARY IN THE AMOUNT OF COLD AIR BEHIND THIS SYSTEM HOWEVER. WENT WITH A MODEL BLEND FOR TEMPS BY THE END OF THE PERIOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVISORY 00Z FRIDAY TO 12Z FRIDAY ALL COUNTIES. MN...WIND ADVISORY 00Z FRIDAY TO 12Z FRIDAY FOR BIG STONE AND TRAVERSE COUNTIES. && HINTZ/KNUTSVIG
Hazardous weather outlook, Apr 5, 5:39 AM CDT, 22 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 539 AM CDT WED APR 5 2006 MNZ039-061045- TRAVERSE- 539 AM CDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TONIGHT. AN ISOLATED SEVERE STORM WILL BE POSSIBLE AS WELL. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERSISTENT RAINFALL FROM SHOWERS AND THUNDERSTORMS MAY AGGRAVATE FLOODING CONCERNS ACROSS TRAVERSE COUNTY ON THURSDAY AND THURSDAY NIGHT. WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA ON THURSDAY...WITH WINDS AROUND 30 MPH EXPECTED THURSDAY NIGHT AND EARLY FRIDAY. ON MONDAY NIGHT AND TUESDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ONCE AGAIN. THE MAIN THREAT WITH THE THUNDERSTORMS...FOR THURSDAY THROUGH TUESDAY...WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ046-SDZ003>011-015>023-034-036-037-061045- BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL-SULLY-HYDE-HAND- 539 AM CDT WED APR 5 2006 /439 AM MDT WED APR 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT...MAINLY AFTER MIDNIGHT. AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE...WITH THE MAIN THREAT BEING LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED ACROSS THE AREA DURING THE DAY ON THURSDAY...POSSIBLY LINGERING INTO THE EVENING HOURS. WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA ON THURSDAY...AND REMAIN AROUND 30 MPH THROUGH EARLY FRIDAY MORNING. ON MONDAY NIGHT AND TUESDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ONCE AGAIN. THE MAIN THREAT WITH THE THUNDERSTORMS...FOR THURSDAY THROUGH TUESDAY...WILL BE LIGHTNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ033-035-045-048-051-061045- STANLEY-HUGHES-JONES-LYMAN-BUFFALO- 539 AM CDT WED APR 5 2006 /439 AM MDT WED APR 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT...MAINLY AFTER MIDNIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREAT BEING LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED ACROSS THE AREA DURING THE DAY ON THURSDAY...POSSIBLY LINGERING INTO THE EVENING HOURS. WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA ON THURSDAY...AND REMAIN AROUND 30 MPH THROUGH EARLY FRIDAY MORNING. ON MONDAY NIGHT AND TUESDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ONCE AGAIN. THE MAIN THREAT WITH THE THUNDERSTORMS...FOR THURSDAY THROUGH TUESDAY...WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. KNUTSVIG
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 4:12 AM CDT | Severe Thunderstorm Warning | ABR | Jones, Lyman | 48 min |
| Apr 6, 4:58 AM CDT | Severe Thunderstorm Warning | ABR | Jones, Lyman | 47 min |
| Apr 6, 5:50 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo | 40 min |
| Apr 6, 8:14 AM CDT | Severe Thunderstorm Warning | ABR | Hand | 31 min |
| Apr 6, 10:55 AM CDT | Severe Thunderstorm Warning | ABR | Hand | 35 min |
| Apr 6, 11:14 AM CDT | Severe Thunderstorm Warning | ABR | Spink | 31 min |
| Apr 6, 11:32 AM CDT | Severe Thunderstorm Warning | ABR | Hand | 28 min |
| Apr 6, 12:05 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 25 min |
| Apr 6, 12:10 PM CDT | Flash Flood Warning | ABR | Spink | 6 hr |
| Apr 6, 12:34 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 41 min |
| Apr 6, 12:59 PM CDT | Severe Thunderstorm Warning | ABR | Sully | 27 min |
| Apr 6, 1:32 PM CDT | Flash Flood Warning | ABR | Clark | 6 hr |
| Apr 6, 3:27 PM CDT | Flash Flood Warning | ABR | Day | 4 hr |
Nearby
Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.